U.S. doctors online nowAsk doctors free
Silver Spring, MD
A 18-year-old female asked:

Damaged cornea due to using artificial tears more than usual .. i overdozed and now my eyes feel heavy and blurry .. how long until i recover ?

3 doctor answers7 doctors weighed in
Dr. Richard Wieder
Ophthalmology 35 years experience
Artificial tears: Do not cause damage to your corneas. If your eyedrops contain other medications (e.g. Those that relieve eye redness) then you could have ocular surface problems. Regardless, you should stop the drops you are using and typically your symptoms should improve in a few days. If they persistn, then you should see your ophthalmologist to see if stronger medication is needed.
Dr. William Dieck
Ophthalmology 38 years experience
Not possible: You cannot overdose on artificial tears. The ocular discomfort you are experiencing may be due to another condition. Get your eyes checked.
Dr. Jan Lei Iwata
Dr. Jan Lei Iwataanswered
Ophthalmology 26 years experience
Check preservatives: Some artificial tears have preservatives that are irritating to eyes.Preservative free drops are better.As the other eye dr. Mentioned, it's unlikely to be a cause of damage to your cornea.If your eyes feel heavy, you want to make sure that your eye doctor works you up to make sure your blurriness isn't related to dry eyes, contact lens overuse, an overactive thyroid, or glaucoma or something else.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.